RSS

1 Less Hand Grenade

27 Oct

Well day 2 mostly down. Today has been very easy. I have been tired, but other than that fine.

Last night was like a nightmare however.

They say not to drink alcohol while on Solu-medrol. I am here to tell you that you should heed their warning. It is no joke!

All I had was one glass of wine and I felt horrible. I started to have bands on numbness on both arms. It started soon after the wine and ended somewhere around 2am. It wasn’t just numbness either. Towards the end of the night it started feeling like I had long gloves on that were about 5 sizes too small. Like I was being squeezed relentlessly. I did not enjoy this.

Then there was the headache. That was really bad. And of course I made it worse by not taking anything until it was way later than it needed to be. I was so nervous about mixing my new momentary drugs (more the Heparin than the Solu-Medrol) with my Imitrex that I didn’t take it until about 5 hours into the headache. So that didn’t go away until about 3am. And then for some reason I couldn’t even sleep after it was gone. I was just lying there staring at the ceiling. I kept telling myself that I was comfortable I should be sleeping now. It didn’t matter. I did manage to rebuild my entire house in my head though. AH, the things I would do if I won the lottery. 🙂

Then this afternoon, since I didn’t sleep last night, I tried to take a nap. That didn’t work either. I just lay there. Comfortable and with my eyes closed, but no sleeping.

So that leads me to this question: Is Insomnia a side effect of Solu-Medrol? And if it is, is it ok for me to take some kind of a sleeping aid? Because if I go one more night without sleep it’s not going to be pretty. I fear for all who will have to associate with me.

Advertisements
 
2 Comments

Posted by on October 27, 2013 in Life with MS

 

Tags: , , , , ,

2 responses to “1 Less Hand Grenade

  1. Sarah Durling

    October 28, 2013 at 10:08 am

    Hi Janet,
    I haven’t written in ages!
    Sleep difficulties are DEF a problem with steroids. Classic symptom.
    Insomnia when trying to go to sleep and often feeling wired when awake.
    I’ve had it too.
    Sarah

     
    • Janet DiFolco

      October 28, 2013 at 12:55 pm

      Hey Sarah,
      Thanks. I definitely experienced the “I’m so tired that I am going to pass out.” Straight to the “I’m so wired right now I am going to rearrange my whole house”. I am not a huge fan of the fluctuation. But I made it! I hope that you are feeling well.
      Janet

       

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

 
%d bloggers like this: